Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 63, NWS Raleigh, NC

April 28, 2011Anson County, Richmond County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 28, 2011, 10:41 AM EDT for Anson County, Richmond County, North Carolina. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 28, 2011, 10:41 AM EDT (14:41 UTC)
Expired
Apr 28, 2011, 11:05 AM EDT
In force
24 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Anson County, NC, Richmond County, NC

The radar

The Raleigh/Durham radar (KRAX), 134 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 28, 4:30 AM EDTTornado WatchSPC10 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 2.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 320 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 327 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
320 J/kg
Mixed-layer CIN
-95 J/kg
Mixed-layer LCL
940 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
327 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.5
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

142 
WUUS52 KRAH 281441
SVRRAH
NCC007-153-281530-
/O.NEW.KRAH.SV.W.0063.110428T1441Z-110428T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1041 AM EDT THU APR 28 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ANSON COUNTY IN CENTRAL NORTH CAROLINA
  NORTHERN RICHMOND COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 1130 AM EDT

* AT 1036 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER WADESBORO...MOVING NORTHEAST AT 85 MPH.
  WINDS IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  COVINGTON...ELLERBE...
  NORMAN...DERBY...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3516 7998 3516 7989 3518 7986 3518 7980
      3517 7976 3518 7967 3516 7965 3516 7962
      3511 7958 3509 7958 3483 8001 3502 8020
TIME...MOT...LOC 1441Z 229DEG 74KT 3501 7999

$$

VINCENT
4 follow-up statements
281 
WWUS52 KRAH 281447
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1047 AM EDT THU APR 28 2011

NCC007-153-281530-
/O.CON.KRAH.SV.W.0063.000000T0000Z-110428T1530Z/
ANSON NC-RICHMOND NC-
1047 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR NORTHERN RICHMOND AND EASTERN ANSON COUNTIES...

AT 1045 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
LILESVILLE...OR 7 MILES NORTHEAST OF WADESBORO...MOVING NORTHEAST AT
75 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... COVINGTON...ELLERBE...
NORMAN AND DERBY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3507 8009 3516 7998 3516 7989 3518 7986
      3517 7976 3518 7967 3516 7965 3516 7962
      3511 7958 3509 7958 3483 8001
TIME...MOT...LOC 1447Z 234DEG 66KT 3504 7993

$$

VINCENT
394 
WWUS52 KRAH 281451
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1051 AM EDT THU APR 28 2011

NCC007-153-281530-
/O.CON.KRAH.SV.W.0063.000000T0000Z-110428T1530Z/
ANSON NC-RICHMOND NC-
1051 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR NORTHERN RICHMOND AND EASTERN ANSON COUNTIES...

AT 1050 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
COVINGTON...OR 11 MILES NORTHWEST OF ROCKINGHAM...MOVING NORTHEAST AT
70 MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 60 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... ELLERBE...NORMAN AND
DERBY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3506 8001 3516 7998 3516 7989 3518 7986
      3517 7976 3518 7967 3516 7965 3516 7962
      3511 7958 3509 7958 3483 8001
TIME...MOT...LOC 1451Z 235DEG 59KT 3508 7985

$$

VINCENT
237 
WWUS52 KRAH 281457
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1057 AM EDT THU APR 28 2011

NCC007-281507-
/O.CAN.KRAH.SV.W.0063.000000T0000Z-110428T1530Z/
ANSON NC-
1057 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ANSON COUNTY IS 
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA AND 
THE WARNING IS NO LONGER IN EFFECT.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3495 7987 3498 7987 3500 7989 3505 7988
      3506 7990 3516 7991 3518 7986 3517 7976
      3518 7967 3516 7965 3516 7962 3511 7958
      3509 7959 3492 7985
TIME...MOT...LOC 1457Z 239DEG 57KT 3513 7975

$$

NCC153-281530-
/O.CON.KRAH.SV.W.0063.000000T0000Z-110428T1530Z/
RICHMOND NC-
1057 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 AM EDT
FOR NORTHERN RICHMOND COUNTY...

AT 1054 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR
ELLERBE...OR 12 MILES NORTH OF ROCKINGHAM...MOVING NORTHEAST AT 65
MPH.

HAZARDS IN THE WARNING INCLUDE...
DAMAGING WINDS IN EXCESS OF 58 MPH.

LOCATIONS IN THE PATH OF THE STORM INCLUDE... NORMAN AND DERBY.

STRAIGHT LINE WINDS CAN BLOW DOWN TREES...POWER LINES...AND DAMAGE
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AS FLYING DEBRIS
GENERATED BY DAMAGING WINDS CAN BE DEADLY.

WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3495 7987 3498 7987 3500 7989 3505 7988
      3506 7990 3516 7991 3518 7986 3517 7976
      3518 7967 3516 7965 3516 7962 3511 7958
      3509 7959 3492 7985
TIME...MOT...LOC 1457Z 239DEG 57KT 3513 7975

$$

VINCENT
008 
WWUS52 KRAH 281505
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1105 AM EDT THU APR 28 2011

NCC153-281515-
/O.CAN.KRAH.SV.W.0063.000000T0000Z-110428T1530Z/
RICHMOND NC-
1105 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN RICHMOND COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS WEAKENED AND MOVED NORTHEAST 
INTO MOORE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

LAT...LON 3495 7987 3498 7987 3500 7989 3505 7988
      3506 7990 3516 7991 3518 7986 3517 7976
      3518 7967 3516 7965 3516 7962 3511 7958
      3509 7959 3492 7985
TIME...MOT...LOC 1505Z 239DEG 57KT 3519 7962

$$

VINCENT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 28, 9:41 AM EDT, 1 hour earlier.

Area forecast discussion, Apr 28, 9:41 AM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
941 AM EDT THU APR 28 2011

.SYNOPSIS...
A COLD FRONT WILL PUSH SLOWLY EASTWARD ACROSS CENTRAL NORTH CAROLINA
TODAY... ACCOMPANIED BY NUMEROUS STRONG THUNDERSTORMS. HIGH PRESSURE
WILL BUILD INTO THE REGION FROM THE WEST FRIDAY THROUGH SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 255 AM THURSDAY...

     SLIGHT RISK OF SEVERE THUNDERSTORMS CONTINUES THIS MORNING
THROUGH MID AFTERNOON WITH A PRIMARY RISK OF DAMAGING WINDS AND
ISOLATED TORNADOES...

     HIGH WIND WARNING IN EFFECT FOR PORTIONS OF THE AREA THROUGH 11
AM THIS MORNING...

SPECIAL FORT BRAGG SOUNDING INDICATING STRONG LOW LEVEL JET WITH
DEEP NEAR DRY ADIABATIC LAYER EXTENDING SEVERAL THOUSAND FEET ABOVE
THE JET. STRONGLY CAPPED WELL MIXED SURFACE BOUNDARY LAYER.
MORNING GREENSBORO SOUNDING LI AT MINUS FIVE WITH ZERO TO THREE
KILOMETER HELICITY IN EXCESS OF 500 M2/S2 BUT RELATIVELY
UNIDIRECTIONAL. TORNADO AND NON THUNDERSTORM HIGH WIND THREATS
CONTINUE IN THEIR RESPECTIVE AREAS. REFERENCE OTHER SHORT TERM
PRODUCTS FOR DETAILS AND LOCATIONS.

ACTUAL FRONT DEFINED BY WEAK SHOWERS ENTERING THE FOOTHILLS AT 9 AM.
THIS FRONT WILL ONLY SLOWLY ADVANCE EAST... WITH SOUTHWEST WINDS
CONTINUING WELL INTO THE AFTERNOON HOURS. AFTERNOON HEATING WILL
ENHANCE THUNDERSTORM DEVELOPMENT ANYWHERE IN THE WARM AIR MASS.
MID LEVEL WINDS SUBSIDE FROM CURRENT FIFTY MPH WINDS NEAR 2500
FEET TO 25 TO 30 MPH OVER THE WESTERN HALF OF CENTRAL NORTH
CAROLINA BEFORE NOON. WINDS NEAR FIVE THOUSAND FEET EAST OF
INTERSTATE 95 DO NOT SIGNIFICANTLY SUBSIDE UNTIL FRONTAL PASSAGE
IN THE EARLY EVENING.

CATEGORICAL POPS THIS MORNING CONTINUE WITH CHANCES DROPPING TO
CHANCE VICINITY OF THE FRONT AS THE SYSTEM MOVES EAST. CURRENT
TEMPERATURE FORECAST OF LOWER 80S DEPENDENT ON RAIN TIMING AND
LOCATION AND WILL BE HIGHLY VARIABLE. WILL RISK LOWERING SOME HIGH
TEMPERATURES A BIT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
AS OF 325 AM THURSDAY...

FOR TONIGHT: FOLLOWING CONSENSUS OF MODEL OUTPUT... WILL TREND POPS
OUT OF THE ERN CWA BY EARLY EVENING. THE 850 MB TROUGH LAGS THE
SURFACE COLD FRONT BY SEVERAL HOURS... SO WE SHOULD SEE SCATTERED TO
BROKEN CLOUDS LINGER UNTIL LATE EVENING BEFORE SKIES CLEAR OUT
OVERNIGHT WITH LOW LEVEL FLOW BECOMING WEST-NORTHWESTERLY. LOWS
48-55.

FOR FRIDAY THROUGH SATURDAY NIGHT: THE MID LEVEL TROUGH AXIS AND A
LAST SHOT OF DPVA FINALLY SHIFTS OVERHEAD FRIDAY... AND LINGERING
MOISTURE ATOP THE MIXED LAYER SHOULD RESULT IN A BRIEF PERIOD OF
PARTLY TO MOSTLY CLOUDY SKIES. WITH LOW LEVEL THICKNESSES ABOUT 10 M
BELOW NORMAL... EXPECT HIGHS OF 70-75. RISING HEIGHTS ALOFT AND
SUBSIDENCE WITH SURFACE HIGH PRESSURE BUILDING OVER THE CAROLINAS
FRIDAY NIGHT THROUGH SATURDAY NIGHT SHOULD LEAD TO GENERALLY CLEAR
SKIES... WITH SLIGHTLY BELOW-NORMAL TEMPERATURES GIVEN THE
BELOW-NORMAL THICKNESSES. HIGHS SATURDAY 73-78. -GIH

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 330 AM THURSDAY...

SUNDAY NIGHT THROUGH SUNDAY NIGHT:
TRANQUIL WEATHER IS EXPECTED TO CONTINUE SUNDAY AND SUNDAY NIGHT...
WITH SURFACE HIGH PRESSURE LOCATED OFFSHORE AND RIDGING ALOFT HOLING
OVER THE AREA. WITH LOW LEVEL THICKNESS VALUES TOPPING OUT NEAR 1390
METERS ON SUNDAY AFTERNOON... EXPECT MORE ABOVE NORMAL TEMPS. HIGHS
ON SUNDAY ARE EXPECTED TO BE IN THE LOWER 80S. LOWS SUNDAY MORNING
WITH SOUTHERLY FLOW STRENGTHENING AHEAD OF THE NEXT COLD FRONT ARE
EXPECTED TO BE IN THE UPPER 50S TO LOWER 60S.

MONDAY THROUGH WEDNESDAY:
MEDIUM RANGE MODELS CONTINUE TO STRUGGLE WITH THE AMPLIFICATION OF
THE NEXT TROUGH ALOFT. HOWEVER... THE 00Z GFS AND 00Z ECWMF HAVE
COME INTO AGREEMENT WITH THE TIMING OF THE NEXT COLD FRONT MOVING
INTO THE AREA ON MONDAY AFTERNOON. THE MAIN DIFFERENCES ARISE WITH
THE PROGRESSION AND AMPLITUDE OF THE TROUGH ALOFT AT OUR LATITUDE.
THE GFS IS SLOWER WITH ENERGY TRACKING ACROSS THE SOUTHERN U.S....
WHICH RESULTS IN THE FRONT HANGING UP JUST TO THE SOUTH OF THE
AREA... AND CONTINUED RAIN CHANCES THROUGH WEDNESDAY (WITH A CLOSED
LOW ALOFT MOVING ACROSS THE AREA). THE ECMWF CONTINUES TO SHOW ANY
ENERGY ACROSS THE SOUTHERN U.S. MOVING QUICKLY EASTWARD AND INTO THE
BASE OF THE L/W TROUGH AS IT AMPLIFIES. THIS SOLUTION PROVIDES A
DEEPER AND MORE OVERALL PROGRESSIVE PATTERN...WITH SHORTWAVE RIDGING
BUILDING BACK INTO THE AREA BY WEDNESDAY EVENING. FOR NOW WILL TREND
MORE TOWARDS THE ECWMF... WHICH IS MORE IN LINE WITH HPC. HIGHS ON
MONDAY WILL DEPEND ON THE TIMING OF THE FRONT ULTIMATELY. FOR NOW
WILL ONLY LOWER TEMPS SLIGHTLY... HIGHS IN THE UPPER 70S TO LOWER
80S. LOWS MONDAY NIGHT IN THE MID TO UPPER 50S. WITH A LOT OF
UNCERTAINTY ON TUESDAY AND WEDNESDAY... WILL GO WITH HIGHS IN THE
LOWER TO UPPER 70S TUESDAY AND UPPER 60S TO LOWER 70S WEDNESDAY.
WILL GO WITH LOWS WEDNESDAY MORNING IN THE UPPER 40S TO LOWER 50S.

&&

.AVIATION /14Z THURSDAY THROUGH MONDAY/...
AS OF 645 AM THURSDAY...

AT ALL CENTRAL NC TAF SITES THROUGH 16Z... EXPECT MAINLY MVFR
CIGS... SUSTAINED WINDS FROM THE S OR SSW AT 10-15 KTS GUSTING TO
18-30 KTS... AND BRIEF MVFR/IFR VSBYS WITHIN SHOWERS AND STRONG
STORMS. CURRENT SHOWERS/STORMS ARE ISOLATED TO FEW... BUT AS A COLD
FRONT SWEEPS IN FROM THE WEST... A LINE OF THUNDERSTORMS WITH
LOCALLY HEAVY RAIN AND STRONG GUSTY WINDS WILL ACCOMPANY IT... FROM
17Z-21Z AT INT/GSO... 18Z-22Z AT RDU... AND 19Z-23Z AT RWI/FAY.
WINDS WILL SHIFT SUDDENLY FROM SSW TO WSW WITH FRONTAL PASSAGE. CIGS
WILL TREND TO VFR THEN UNLIMITED WEST TO EAST FROM 21Z-23Z WITH
QUICKLY DIMINISHING WEST WINDS.

LOOKING BEYOND FRIDAY MORNING... VFR CONDITIONS WITH LIGHT WINDS ARE
EXPECTED FRIDAY THROUGH SUNDAY AS HIGH PRESSURE BUILDS OVER THE
AREA. ANOTHER STORM SYSTEM MAY BRING MVFR/IFR CIGS/VSBYS WITH
SHOWERS AND STORMS ON MONDAY. -GIH

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 11 AM EDT THIS MORNING FOR NCZ009>011-
026>028-040>043-075>078-085-086-088-089.

&&

SYNOPSIS...HARTFIELD
SHORT TERM...HARTFIELD
LONG TERM...BSD
AVIATION...HARTFIELD
Hazardous weather outlook, Apr 28, 7:55 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
755 AM EDT THU APR 28 2011

NCZ007-008-021>025-038-039-073-074-083-084-291200-
PERSON-GRANVILLE-FORSYTH-GUILFORD-ALAMANCE-ORANGE-DURHAM-DAVIDSON-
RANDOLPH-STANLY-MONTGOMERY-ANSON-RICHMOND-
755 AM EDT THU APR 28 2011

...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

NCZ009>011-026>028-040>043-075>078-085-086-088-089-291200-
VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-CHATHAM-WAKE-JOHNSTON-
WILSON-MOORE-LEE-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
755 AM EDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT UNTIL 11 AM EDT THIS MORNING...
...TORNADO WATCH 250 IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HIGH WIND WARNING.
   TORNADO WATCH.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

VINCENT

In the hours before

Local storm report, Apr 28, 9:21 AM EDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
921 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND GST HARNETT COUNTY APT      35.38N  78.73W
04/28/2011  M58 MPH          HARNETT            NC   AWOS

            KHRJ GUSTED 50 KNOTS.

&&

EVENT NUMBER RAH1100586

VINCENT
Special weather statement, Apr 28, 9:36 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
936 AM EDT THU APR 28 2011

NCZ042-078-088-089-281430-
CUMBERLAND-JOHNSTON-SAMPSON-WAYNE-
936 AM EDT THU APR 28 2011

...THUNDERSTORMS WILL MOVE RAPIDLY NORTHEAST ACROSS SAMPSON...
CUMBERLAND...SOUTHERN JOHNSTON AND SOUTHERN WAYNE COUNTIES
THROUGH 1030 AM EDT...

AT 933 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS STRETCHING
FROM JUST NORTH OF CLINTON SOUTHEAST INTO SOUTHERN CUMBERLAND
COUNTY. THESE STORMS WERE MOVING NORTHEAST AT NEAR 50 MPH. STRONG
GUSTY WINDS TO 50 MPH WILL ACCOMPANY THESE STORMS. THESE WINDS COULD
DOWN TREES AND CAUSE POWER OUTAGES.

SOME LOCATIONS AFFECTED BY THIS STORM
INCLUDE...AUTRYVILLE...ROSEBORO...SALEMBURG...CLINTON...HOBBTON...
NEWTON GROVE...AND GRANTHAM.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3488 7893 3492 7897 3528 7858 3530 7857
      3532 7853 3534 7853 3551 7835 3518 7799
      3519 7805 3517 7807 3518 7816 3506 7815
      3484 7849 3485 7850 3485 7875 3483 7890
TIME...MOT...LOC 1333Z 234DEG 32KT 3488 7870

13
Local storm report, Apr 28, 9:40 AM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
940 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 AM     NON-TSTM WND DMG LILLINGTON              35.40N  78.82W
04/28/2011                   HARNETT            NC   911 CALL CENTER

            COUNTY LAW ENFORCEMENT HAS HAD OVER 25 REPORTS OF TREES
            AND POWER LINES DOWNED BY NON CONVECTIVE WINDS DURING
            THE PAST 30 MINUTES ACROSS THE COUNTY.

&&

EVENT NUMBER RAH1100587

VINCENT
Special weather statement, Apr 28, 9:45 AM EDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
945 AM EDT THU APR 28 2011

NCZ075-084>086-281445-
HOKE-MOORE-RICHMOND-SCOTLAND-
945 AM EDT THU APR 28 2011

...A STRONG THUNDERSTORM WILL MOVE ACROSS SCOTLAND...RICHMOND...MOORE
AND HOKE COUNTIES THROUGH 1045 AM EDT...

AT 944 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13
MILES SOUTHWEST OF DIGGS...OR ABOUT OVER CHERAW...MOVING NORTHEAST AT
55 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...EAST ROCKINGHAM...
HAMLET...AND...DOBBINS HEIGHTS...HOFFMAN...CAMP MACKALL...ASHLEY
HEIGHTS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON EDT THURSDAY FOR CENTRAL
NORTH CAROLINA.

&&

LAT...LON 3480 7968 3480 7992 3483 7991 3534 7934
      3517 7910 3513 7911 3502 7908 3475 7961
TIME...MOT...LOC 1344Z 233DEG 48KT 3470 7992

MWS
Local storm report, Apr 28, 10:20 AM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1020 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 AM     NON-TSTM WND GST LAURINBURG MAXTON APT   34.79N  79.37W
04/28/2011  M40 MPH          SCOTLAND           NC   ASOS

            KMEB GUSTED 35 KNOTS.

&&

EVENT NUMBER RAH1100588

VINCENT
Local storm report, Apr 28, 10:22 AM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1022 AM EDT THU APR 28 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1009 AM     NON-TSTM WND GST SEYMOUR JOHNSON AFB     35.34N  77.97W
04/28/2011  M41 MPH          WAYNE              NC   AWOS

            KGSB GUSTED TO 36 KNOTS.

&&

EVENT NUMBER RAH1100589

VINCENT

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 3:30 AM EDTSevere Thunderstorm WarningRAHDavidson, Forsyth, Guilford, Randolph60 min
Apr 28, 4:05 AM EDTSpecial Weather StatementRAHAnson, Montgomery, Richmond, Stanly55 min
Apr 28, 4:09 AM EDTSpecial Weather StatementRAHAlamance36 min
Apr 28, 4:27 AM EDTSpecial Weather StatementRAHPerson18 min
Apr 28, 4:41 AM EDTSpecial Weather StatementRAHRandolph34 min
Apr 28, 5:14 AM EDTSpecial Weather StatementRAHChatham46 min
Apr 28, 5:22 AM EDTSpecial Weather StatementRAHDurham, Orange38 min
Apr 28, 5:35 AM EDTHigh Wind WarningRAHAlamance, Chatham, Cumberland, Durham, Edgecombe, Franklin and 17 more8 hr
Apr 28, 6:37 AM EDTSpecial Weather StatementRAHRichmond53 min
Apr 28, 6:56 AM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland34 min
Apr 28, 7:30 AM EDTSpecial Weather StatementRAHHarnett45 min
Apr 28, 7:41 AM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland49 min
Apr 28, 8:26 AM EDTSpecial Weather StatementRAHHarnett49 min
Apr 28, 9:13 AM EDTSpecial Weather StatementRAHCumberland, Franklin, Harnett, Johnston, Lee, Wake62 min
Apr 28, 9:36 AM EDTSpecial Weather StatementRAHCumberland, Sampson54 min
Apr 28, 9:45 AM EDTSpecial Weather StatementRAHHoke, Scotland60 min
Apr 28, 9:52 AM EDTSevere Thunderstorm WarningRAHRichmond, Scotland38 min
Apr 28, 10:01 AM EDTSevere Thunderstorm WarningRAHSampson, Wayne42 min
Apr 28, 11:03 AM EDTSpecial Weather StatementRAHMoore42 min
Apr 28, 11:07 AM EDTSpecial Weather StatementRAHAnson38 min
Apr 28, 11:34 AM EDTSpecial Weather StatementRAHLee, Moore, Richmond41 min
Apr 28, 12:04 PM EDTSpecial Weather StatementRAHHarnett41 min
Apr 28, 12:23 PM EDTSpecial Weather StatementRAHHoke, Moore52 min
Apr 28, 12:49 PM EDTSevere Thunderstorm WarningRAHCumberland, Hoke56 min
Apr 28, 1:25 PM EDTTornado WarningRAHCumberland, Sampson30 min
Apr 28, 2:07 PM EDTTornado WarningRAHSampson38 min
Apr 28, 2:16 PM EDTAreal Flood AdvisoryRAHHarnett, Johnston, Wake104 min
Apr 28, 2:43 PM EDTSpecial Weather StatementRAHWayne47 min
Apr 28, 2:50 PM EDTTornado WarningRAHSampson23 min
Apr 28, 3:40 PM EDTSpecial Weather StatementRAHEdgecombe, Sampson, Wayne, Wilson65 min
Apr 28, 3:45 PM EDTSpecial Weather StatementRAHBladen60 min
Apr 28, 4:51 PM EDTSpecial Weather StatementRAHBladen54 min
Apr 28, 5:57 PM EDTSpecial Weather StatementRAHEdgecombe, Wilson63 min
Apr 28, 6:35 PM EDTTornado WarningRAHEdgecombe, Wilson24 min
Apr 28, 7:04 PM EDTSpecial Weather StatementRAHEdgecombe41 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.